Alert archive / Alabama / Areal Flood Warnings in 2013
Areal Flood Warning 13, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at May 2, 2013, 3:08 AM CDT for Mobile County, Alabama. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2013, 3:08 AM CDT (08:08 UTC)
- Expired
- May 2, 2013, 3:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024
WGUS44 KMOB 020808
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
308 AM CDT THU MAY 2 2013
ALC097-022000-
/O.NEW.KMOB.FA.W.0013.130502T0808Z-130502T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE AL-
308 AM CDT THU MAY 2 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 300 PM CDT THURSDAY
* A LONG DURATION OF HEAVY RAINFALL HAS OCCURRED SINCE WEDNESDAY OVER
SOUTHERN MOBILE COUNTY...INCLUDING LOCATIONS NEAR BAYOU LE BATRE AND
DAUPHIN ISLAND...AND HAS CAUSED A GENERAL INUNDATION FLOODING OF LOW
LYING AREAS AS WELL AS A RISE IN SMALLER LOCAL CREEKS. RADAR ESTIMATES
THAT MANY LOCATIONS WITHIN THE WARNING HAVE RECEIVED 6 TO 10 INCHES OF
RAINFALL. THIS WILL CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
SHOULD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN RE-DEVELOP...THE RISK
OF FLASH FLOODING WILL INCREASE. ALL INTERESTED PARTIES SHOULD TAKE
NECESSARY PRECAUTIONS IMMEDIATELY.
* LOCATIONS IMPACTED INCLUDE...
DAUPHIN ISLAND... CODEN...
BELLE FONTAINE... BAYOU LA BATRE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GENERAL INUNDATION FLOODING IS EXPECTED AS SMALLER CREEKS OVERFLOW
WHILE TRYING TO DISCHARGE INTO AREA RIVERS. SLOW STEADY RISES IN
WATER CAN BE EXPECTED ALONG SMALL CREEKS AND RIVERS.
&&
LAT...LON 3023 8832 3024 8832 3027 8813 3029 8813
3032 8823 3032 8821 3036 8820 3037 8825
3032 8826 3033 8827 3037 8826 3039 8829
3053 8826 3052 8809 3037 8810 3029 8813
3026 8807 3024 8808
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at May 1, 10:21 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, May 1, 10:21 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...RESENT
NATIONAL WEATHER SERVICE MOBILE AL
1021 PM CDT WED MAY 1 2013
.MESOSCALE UPDATE...A COMPLEX SCENARIO HAS TAKEN SHAPE OVER SOUTHEAST
MISSISSIPPI AND FAR SOUTHWEST ALABAMA THIS EVENING. AN UPPER LEVEL LOW
CONTINUES TO SLOWLY MOVE ACROSS LOUISIANA. A NARROW ZONE OF DIFFLUENCE
AHEAD OF THIS FEATURE PROVIDED FOCUS FOR A NARROW BAND OF HEAVY RAIN-
PRODUCING THUNDERSTORMS THAT CONTINUED TO DEVELOP AND TRAIN ACROSS
SOUTHEAST MISSISSIPPI AND FAR SOUTHWEST ALABAMA LATE THIS AFTERNOON
AND THIS EVENING. THIS CONVECTION ALSO SEEMED TO BE ENHANCED BY A
MESOSCALE MID LEVEL CIRCULATION WHICH ALSO PRODUCED SOME ROTATING
CELLS WITHIN THE LINE. HOURLY RAINFALL RATES REACHED AS HIGH AS 4-5
INCHES PER HOUR OVER PORTIONS OF GEORGE AND WESTERN MOBILE COUNTIES
THIS EVENING...WHICH RESULTED IN STORM TOTAL RAINFALL AMOUNTS FROM
THIS MORNING THROUGH THIS EVENING AS HIGH AS 10 TO 13 INCHES FROM
BENNDALE...TO THE BARTON/AGRICOLA COMMUNITIES...TO THE GRAND
BAY/WILMER/WEST MOBILE COMMUNITIES.
A COLD POOL HAS RECENTLY DEVELOPED WITHIN THE LINEAR MCS WHICH IS NOW
PUSHING THE HEAVIER RAINFALL EASTWARD TOWARD THE DOWNTOWN MOBILE/
THEODORE/BAYOU LE BATRE COMMUNITIES. HOURLY PRECIPITATION ESTIMATES
HAVE RECENTLY COME DOWN TO 1-2 INCHES PER HOUR IN THE HEAVIEST PART
OF THE LINE GIVEN THE FASTER MOVEMENT. A LARGE AREA OF LIGHT TO
MODERATE RAIN STILL PERSISTS ACROSS MUCH OF SOUTHEAST MISSISSIPPI...
WITH ADDITIONAL SCATTERED CONVECTION NOTED FARTHER INLAND ACROSS
SOUTHWEST AND SOUTH CENTRAL ALABAMA. POPS REMAIN HIGH OVERNIGHT...AND
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSISSIPPI AND
PORTIONS OF SOUTHWEST ALABAMA. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 73 63 74 50 / 90 70 60 70 60
PENSACOLA 66 74 65 75 56 / 90 70 50 60 60
DESTIN 66 75 65 75 63 / 80 70 50 60 60
EVERGREEN 62 75 61 75 52 / 80 60 40 70 70
WAYNESBORO 62 72 62 72 49 / 90 70 60 70 50
CAMDEN 62 75 62 72 52 / 80 60 40 70 70
CRESTVIEW 63 73 62 76 58 / 90 70 50 60 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAW...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, May 1, 6:12 AM CDT, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 612 AM CDT WED MAY 1 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-021115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 612 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE LIKELY WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>633-635-650-655-670-675-021115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 612 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. STRONG WINDS OVER THE MARINE AREA WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE FRIDAY INTO SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY.
In the hours before
Local storm report, May 1, 9:28 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
928 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 2 N DEES 30.59N 88.34W
05/01/2013 M9.92 INCH MOBILE AL NWS EMPLOYEE
9.92 INCHES OF RAINFALL MEASURED BY NWS EMPLOYEE 2 MILES
NORTH OF DEES AS OF 915 PM CDT. TORRENTIAL RAIN STILL
FALLING.
&&
21/CLSpecial weather statement, May 1, 9:56 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 956 PM CDT WED MAY 1 2013 ALZ061-062-020345- UPPER BALDWIN AL-UPPER MOBILE AL- 956 PM CDT WED MAY 1 2013 ...A LINE OF STRONG THUNDERSTORMS AFFECTING MOBILE AND BALDWIN COUNTIES THROUGH 1045 PM CDT... AT 946 PM CDT...A LINE OF STRONG THUNDERSTORM WAS MOVING EAST AT 15 MPH ACROSS MOBILE COUNTY...PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR AND PERIODS OF STRONG GUSTY WINDS. THE STRONGEST STORMS WERE MOVING THROUGH THE SATSUMA AND CHUNCHULA AREAS WHERE DOPPLER RADAR IS MEASURING WINDS OF 40 TO 50 MPH. WITH GROUNDS ALREADY SATURATED FROM HEAVY RAINS IT IS POSSIBLE THAT TREES WITH WEAK ROOT SYSTEMS MAY BE BLOWN OVER. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR WESTERN MOBILE COUNTY WHERE RAINFALL AMOUNTS OF 10 TO 12 INCHES HAVE FALLEN TODAY...WITH MUCH OF THAT OCCURRING SINCE 6 PM THIS EVENING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS WITHIN THE FLASH FLOOD WARNING AREAS OF WESTERN MOBILE COUNTY SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. &&
Local storm report, May 1, 10:40 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM FLASH FLOOD GRAND BAY 30.48N 88.34W
05/01/2013 MOBILE AL BROADCAST MEDIA
FLOODED ROADS AND PARKING LOTS REPORTED IN GRAND BAY AL.
&&
21/CLLocal storm report, May 2, 1:28 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
128 AM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 SE TANNER WILLIAMS 30.71N 88.36W
05/01/2013 MOBILE AL PUBLIC
FLASH FLOODING REPORTED ON DYKES ROAD NORTH OF TANNER
WILLIAMS RD. WATER WAS ONE TO TWO FEET DEEP.
&&
21/CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:13 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| May 1, 9:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| May 1, 10:08 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 112 min |
| May 1, 10:43 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| May 1, 11:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| May 2, 12:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 2, 12:45 AM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| May 2, 2:28 AM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
| May 2, 2:57 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| May 2, 5:02 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 2, 5:04 AM CDT | Coastal Flood Statement | MOB | 8 hr | |
| May 2, 5:46 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| May 2, 9:02 AM CDT | River Flood Warning | MOB | Baldwin | 26 hr |
| May 2, 10:50 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 36 hr |
| May 2, 12:29 PM CDT | River Flood Warning | MOB | Mobile | 26 hr |
Nearby
Areal Flood Warnings in Alabama, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.